MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L22

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; GLENOID POLYAXIAL LOCKING SCREW - L22
Model Number 04.01.0159
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Intraoperatively, the surgeon initially judged that the head had merely been stripped.However, a postoperative x-ray revealed that the broken screw head had migrated and entered the humerus.On the same day, additional surgical intervention was performed tore move the screw fragment through an incision.The cause is unknown, but it is possible that the screw head broke during the final tightening phase.The surgery was completed successfully.The total surgery time was 2 hours, and the delay time was 1 hour.The screw involved was located in the superior part of the baseplate.A total of four polyaxial screws, including the broken one, were placed.
 
Additional Manufacturer Narrative
Batch review performed on 31 oct 2025 lot 2512947: (b)(4) items manufactured and released on 07/jul/2025.Expiration date: 16/jun/2030.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Investigation performed by r& d project manager.The internal screw of the glenoid polyaxial locking screw 04.01.0159 broke during surgery.The screwdriver used for the whole insertion of the screw was ref.04.01.10.0284, which is intended to be used only for the final tightening, instead of the 04.01.10.0281 polyaxial screwdriver modular tip.This may have lead to eccessive stresses on the glenoid polyaxial screw head.Root cause: the root cause is likely related to the specific conditions of use, involving an unintended instrument combination.There is no indication of a systemic deficiency or potential manufacturing related root cause.

Brand Name
SHOULDER SYSTEM
Common Device Name
GLENOID POLYAXIAL LOCKING SCREW - L22
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23583100
Report Number3005180920-2025-01131
Device Sequence Number21227104
Product Code PHX
UDI-Device Identifier07630040706469
UDI-Public07630040706469
Combination Product (Y/N)N
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0159
Device Lot Number2512947
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2025
Initial Report FDA Received Date11/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian